Bilateral macular infarction after gemcitabine and carboplatin chemotherapy
- 64 Downloads
To report a case of macular infarction after doublet chemotherapy with gemcitabine and carboplatin.
A middle-aged lady presenting with bilateral macular infarction post-chemotherapy for metastatic cervical malignancy was investigated for thromboembolic risks and treated.
The macular perfusion and edema improved with control of hypertension and treatment with pentoxifylline. Visual improvement was satisfactory, and the possible associated risk such as hypertension was noted.
This case underscores the need for active screening of patients on chemotherapy with gemcitabine and carboplatin for retinal vascular occlusive changes when hypertension is associated.
KeywordsCarboplatin Chemotherapy Gemcitabine Macular infarction
Funding was provided by Hyderabad Eye Research Foundation.
Compliance with ethical standards
Conflict of interest
The authors declare that they have no conflict of interest.
All procedures performed in this study involving human participants were in accordance with the ethical standards of the institutional research committee and with the 1964 Declaration of Helsinki and its later amendments or comparable ethical standards.
Informed consent for this type of study formal consent is not required.